Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 131, NWS Wilmington, OH

June 12, 2001Butler County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 12, 2001, 8:05 PM EDT for Butler County, Ohio. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 12, 2001, 8:05 PM EDT (00:05 UTC)
Expired
Jun 12, 2001, 9:00 PM EDT
In force
55 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Butler County, OH

The radar

The Cincinnati radar (KILN), 65 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 8:20 PM EDTThunderstorm Wind 50 EMiddletown, OHA few trees knocked down

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1855 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1855 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1551 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

896 
WUUS51 KILN 130005
SVRILN
OHC017-130100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
805 PM EDT TUE JUN 12 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUTLER COUNTY IN OHIO...

* UNTIL 900 PM EDT...

* AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHWEST OF SEVEN MILE...OR ABOUT 7
  MILES EAST OF OXFORD...MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TRENTON...
  SEVEN MILE...
  OXFORD...
  HAMILTON...
  FAIRFIELD...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

$$
SEW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:30 PM EDT, 5 hours 35 minutes earlier.

Area forecast discussion, Jun 12, 2:30 PM EDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EDT TUE JUN 12 2001

H5 RIDGE WITH AXIS CURRENTLY OVER MISSISSIPPI VALLEY IS PROGGED TO
BE CENTERED OVER OHIO 12Z WEDNESDAY.  RIDGE WILL REMAIN DOMINANT
OVER THE NEXT TWO DAYS...AND MOST OF UPPER DYNAMICS WILL REMAIN ON
THE WESTERN FLANK OF THE RIDGE AND IN THE SOUTHEAST NEAR TS
ALLISON'S REMNANTS.

WEAK SFC PATTERN WILL PERSIST IN OUR AREA THROUGH THE FCST PERIOD
WITH MOST ORGANIZED PRECIP NEAR NORTHERN PLAINS LOW AND ALLISON'S
REMNANTS. THIS EVENING'S MAIN CONCERN WILL BE FROM ACTIVITY THAT
DEVELOPS ALONG OUTFLOW THAT IS ACROSS NORTHERN OHIO. I'LL GO WITH
'THIS EVENING' PERIOD...WITH BETTER CHANCE NORTH CLOSER TO THE
BOUNDARY AND 20 POPS SOUTH.

WITH H5 RIDGE BUILDING ON WEDNESDAY AND ALLISON'S REMNANTS STAYING
FARTHER SOUTHEAST THAN PREVIOUSLY EXPECTED...I'LL REMOVE POPS IN
ZONES WHILE PUTTING 20% IN CCF.  FOR WEDNESDAY NIGHT...I'LL HAVE 30
POPS ONLY IN THE SOUTHEAST CLOSER TO TROPICAL REMNANTS. FOR
THURSDAY  I'LL GO WITH 30 POPS IN THE EAST WITH PVA AND MOISTURE
WORKING IN THERE AND DRIER CONDITIONS IN THE WEST.

FWC TEMPS HAVE GENERAL TREND CORRECT WITH HIGHS AROUND 90 THE NEXT
COUPLE DAYS.  HIGH OF 93 AT DAY ON WEDNESDAY LOOKS A BIT HIGH AND 89
AT CVG ON THURSDAY LOOKS LOW...BUT REST OF FWC HIGHS LOOK HARD TO
BEAT.  FWC LOWS IN UPPER 60S APPEAR SLIGHTLY COOL SO I'LL GENERALLY
GO A DEGREE OR TWO ABoOVE FWC.

SPS WILL BE ISSUED AGAIN TO HIGHLIGHT THE HOT AND HUMID CONDITIONS.

.ILN...NONE.

CONIGLIO

In the hours before

Special weather statement, Jun 12, 3:52 PM EDT, 4 hours 13 minutes before
OHZ061-077-122030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
352 PM EDT TUE JUN 12 2001

...HOT WEATHER WILL CONTINUE ON WEDNESDAY AND THURSDAY...

HIGH TEMPERATURES ARE FORECAST TO BE IN THE LOWER 90S ON WEDNESDAY
AND THURSDAY.  THESE HOT TEMPERATURES COMBINED WITH HIGH HUMIDITY
WILL RESULT IN HEAT INDICES IN THE UPPER 90S.

NIGHTTIME TEMPERATURES WILL REMAIN WARM WITH LOWS AROUND 70 DEGREES.

THIS WILL BE THE FIRST OUTBREAK OF HOT WEATHER OF THE YEAR.
THE LAST TIME DAYTON REACHED 90 DEGREES OR HIGHER WAS SEPTEMBER
12TH 1999. THE LAST TIME CINCINNATI EXPERIENCED 90 OR WARMER WAS
SEPTEMBER 2ND 2000.

TEMPERATURES WILL RETURN CLOSER TO AVERAGE LEVELS BY THE WEEKEND.

HERE ARE SOME HEAT-RELATED SAFETY TIPS:

DRINK PLENTY OF WATER OR OTHER NON-ALCOHOLIC BEVERAGES.

WEAR LOOSE...LIGHTWEIGHT...LIGHT-COLORED CLOTHING.

BE CAREFUL HOW YOU USE YOUR FANS. A FAN POINTED DIRECTLY AT A PERSON
MAY DEHYDRATE THE PERSON BY REMOVING MOISTURE FROM THE SKIN.  USE A
CIRCULATING FAN INSTEAD TO MOVE AIR THROUGH THE ROOM.

DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN A CLOSED VEHICLE.

BE A GOOD NEIGHBOR AND FRIEND. CHECK ON THOSE 2WHO MAY BE AT HIGH
RISK FOR HEAT-RELATED ILLNESS.

INDIVIDUALS ON ANTI-DEPRESSANT OR HEART MEDICATIONS SHOULD CHECK
WITH THEIR DOCTOR TO SEE IF HEAT PUTS THEM AT AN INCREASED RISK.

CONIGLIO
Local storm report, Jun 12, 6:18 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
618 PM EDT TUE JUN 12 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0612 PM    HUBER HEIGHTS             OH   .75 INCH HAIL
06/12/01   MONTGOMERY
Local storm report, Jun 12, 6:45 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
645 PM EDT TUE JUN 12 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0641 PM    GROVE CITY                OH   .75 INCH HAIL
06/12/01   FRANKLIN

TPJ

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:00 PM EDTSevere Thunderstorm WarningILNGreene60 min
Jun 12, 8:04 PM EDTFlash Flood WarningILNGreene116 min
Jun 12, 8:09 PM EDTSevere Thunderstorm WarningILNWarren66 min
Jun 12, 8:10 PM EDTSevere Thunderstorm WarningILNPike, Ross65 min
Jun 12, 8:29 PM EDTSevere Thunderstorm WarningILNHighland46 min
Jun 12, 9:35 PM EDTSevere Thunderstorm WarningILNAdams55 min
Jun 13, 5:01 PM EDTSevere Thunderstorm WarningILNGreene59 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.